Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Help on ART
Dec 9, 2007

Dear Sir

for the last one year almost every month I sufferred from gastro problems, I was feeling very tired and depressed, I lost my job, and then there was this serious bout of infection and I was hospitalised 3 months back, I was shocked to note that I was tested as HIV +ve and my CD4 had gone way below 100 at just 92. the depression was great, however there was this rray of light in ART and Yoga that in just 3 weeks my CD4 went up to 382 and the doctors were surprised and have found it very effective. Initially I did have some rash, but that has subsided in 1 weeks trime and I am not feeling fit and fine and I am with a new job. Its now been two months since I am on ART Only question I ned to ask the doctor is that I have not had my Viral load test done, is that a necessity and will I have to continue with this medication lifelong, and what are the side-effects if a dose is missed?

Zeeshan

Response from Dr. Sherer

This range of very basic questions should be discussed again with your doctor. I urge you to take these and all of your other questions to your next visit with your doctor and get the answers that you need, and you are welcome to take my suggestions below with you.

You and your doctor should see each other regularly, usually every 1-3 months, and you should have your viral load and CD4 cell count tested every 3 months or so, and more frequently if necessary.

You should regard antiretroviral therapy as life long. We don't have a cure, and if treatment is ever suspended your virus will increase again and your CD4 cell count will fall, and you will again run the risk of a serious opportunistic infection.

The side effects of the drugs vary, depending on the specific regimen that you are taking. I suggest that you talk to your doctor again about the side effects of your specific medications.

The effect of missing one or more dose is potentially very serious, in that it could lead to drug resistance and impair the ability of the drugs to work well for you against the virus. For this reason, it is very important that you take every dose as prescribed and try not to miss a single dose.

Your positive outcome so far is heartening! I urge you to talk to your doctor about your concerns in order to get all of your questions answered. It may be helpful to take a family member or trusted friend with you to help you get all of the information that you seek.


Previous
tapazole causes resistance?
Next
First Viral Load Question

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement